It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hi! I'm a 22 years old university student who got diagnosed a couple of months ago with ADD. I used to be very forgetful, not being able to listen to what people say to me, not remembering anything in class and be a total disaster when trying to study and remember things for my exams. I also used to do a lot of insomnia, I was sleeping as little as 5-6h a night, and waking up 2-3 times in the night. I am very skinny, but I eat a lot (2500-3000 calories a day for 120lbs and 5'5"), and I often have hypoglycemia, so my doc believe I might have a very fast metabolism. My doc recommended me Concerta for my ADD and made me increase my dosage gradually, warning me that I had to make sure I eat to not lose too much weight and that it might worsen my sleeping problems. I took 18 mg for a week, with no effects at all, then switched to 27 mg for 3 weeks. This dosage didn't have any effect on my concentration, but from the first 27 mg pill I took, the insomnia stopped, immediately and definitely. I now sleep like a baby and never wakes up in the night. I then went up to 36 mg for 4 months, and then I started noticing slight improvements in my concentration, but definitely not enough yet. I switched to 45 mg 2 days ago so it's soon to tell how better that is. So, while I was on the 36 mg, I started noticing effects from the medication that are completely to the opposite of what the doctor and the pharmacist said. I noticed that I immediately started to sleep very very well at night, but I now have a harder time to get out of bed in the morning. Also, instead of losing my appetite, it increased drastically, and it did every time I raised the dosage. I am constantly hungry, with my stomach screaming out loud for food every hour or so. And I know it's not just a psychological crave, because I do hypoglycemia if I don't eat, so my stomach REALLY is empty. Since I started concerta, I didn't lose or gain any weight, despite the fact that I eat twice the amount of food I need (and sometimes even more). I told my doctor when I saw him 2 days ago, and his face looked like he didn't really believe me or something...

Has anybody on Concerta had reverse side effects and started sleeping and eat a lot more than they used to?

Thanks people!
Hello NinaBlair,

[QUOTE]I told my doctor when I saw him 2 days ago, and his face looked like he didn't really believe me or something...[/QUOTE]

If you see a Psychiatrist for your ADD and medication, if so you need a new one. If you see a Primary Care Physician for the ADD medication it would be best to see a Psychiatrist. The ADD medications are the specialty of a Psychiatrist.

It is not uncommon for some people with ADD and taking medications to sleep more or even be more tired. These medications calm the mind and clear the cobwebs so there is less "clutter" and more focus and origination.

I am unable to take the ADD medications, every single one makes me more tired, but the cobwebs and clutter are gone from my brain.

As far as being more hungry, that would not be uncommon but to not gain weight...be happy that you are not gaining. It would be interesting to receive an explanation on this. Medications, of any kind, have the potential of causing paradoxical reactions (opposite reaction than what it was prescribed to do).





All times are GMT -7. The time now is 02:24 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!